PWC makes Northwest return this weekend with 58th Rose Cup Races at Portland

PWC makes Northwest return this weekend with 58th Rose Cup Races at Portland

SRO America

PWC makes Northwest return this weekend with 58th Rose Cup Races at Portland

By

Eversley, Wilkins and Lewis 3-way TCR battle continues at PIR

The new TCR class has seen a throw down between current point leader Eversley and the Bryan Herta Autosport duo of Mark Wilkins and Michael Lewis in the first six rounds of the popular, new hatchback format. All three drivers have two wins to their credit in 2018 and Portland figures to be another wild affair with the Honda of Eversley and the Hyundais of Wilkins and Lewis.

The debut of the all-new TCR touring car class this year has seen five TCR auto makers – Alfa Romeo, Audi, Honda, Hyundai and Volkswagen – developing some strong competition in the 40-minute sprint challenges.

Eversley, a winner at VIR and Lime Rock, currently holds a seven-point lead through the first six rounds in the RealTime Racing Honda Civic Type-R TCR. But breathing down Eversley’s neck is the Bryan Herta Autosport with Curb/Agajanian Hyundai i30 N TCR cars with four 2018 victories from Wilkins (2) and Lewis (1).

The highly-competition effort of the FCP Euro by HRD team with drivers Michael Hurczyn and Nate Vincent in the No. 71 and 72 Volkswagen Golf GTI TCR is another potential winning combination at Portland this weekend.

The Audi Sport RS3 LMS contingent brings four entries to VIR with Jerimy Daniel in the No. 2 The Racing Company Audi Sport RS3 LMS, currently fourth in TCR points, Anthony Geraci in the No. 69 Heinlein Racing Development Audi Sport RS3 LMS, 2017 TCA champion Matt Fassnacht in the No. 74 Fooji/Murillo Racing Audi Sport RS3 LMS and youngster J.T. Coupal in the No. 78 Compass Racing Audi Sport RS3 LMS.

Two Volkswagen entries will be young sprint car ace Jarett Andretti, son of John, in the No. 18 Copeland Motorsports/Tilton Volkswagen Golf GTI TCR, and TC race winner Mason Filippi in the No. 12 TFB Volkswagen Golf GTI TCR.

Point leader Karl Wittmer leads Touring Car field

Another tight battle has formed in the Touring Car category this year with point leader Karl Wittmer of Montreal holding down a two-point advantage over Vesko Kozarov, the veteran racer from Salt Lake City, Utah, with TC Rounds 7 and 8 set for Portland’s doubleheader.

Wittmer leads the BMW M235iR contingent with his No. 91 Classic BMW BMW M235iR along with recent TC race winner Johan Schwartz in the No. 80 Rooster Hall Racing BMW M235iR as well as Jacob Rudd in the No. 81 Winding Road Racing BMW M235iR; Henry Schmitt in the No. 87 Stephen Cameron Racing BMW M235iR, Matt Travis in the No. 26 Classic BMW BMW M235iR; Jayson Clunie in the No. 27 Classic BMW BMW M235iR; Sean Quinlan in the No. 19 Stephen Cameron Racing BMW M235iR and Greg Nitzkowski in the No. 09 DRS BMW M235iR.

Kozarov tops the Nissan delegation with his No. 3 Rearden Racing Nissan 370Z TC Spec along with Portland racer and VIR TC race winner Steve Steimer in the No. 23 TechSport Racing Nissan and Paul Terry in the No. 33 Rearden Racing Nissan 370Z TC Spec.

Honda, Subaru and Mazda ready for battle in TCA

It’s been a three-manufacturer battle in the TCA class this year and it will continue this weekend at Portland in Rounds 7 and 8 with Honda, Subaru and Mazda set to contend for wins.

Tom O’Gorman, also a three-time TCA winner, heads up the Honda entries this weekend in the No. 94 TOMO Racing/HPD/GRIDLIFE Honda Civic Si. Gorman currently leads the TCA by ten points after six rounds.

Leading the Subaru contenders at Portland will be three-time race winner Eric Powell in the No. 95 TechSport/BRZHQ.com/P2P Subaru BRZ tS coupe along with 2017 TCB champion P.J. Groenke in the No. 25 TechSport Racing Subaru BRZ tS; Breton Williams in the No. 22 TechSport Racing Subaru BRZ tS; Spencer Patterson in the No. 79 TechSport Racing Subaru BRZ tS and 2017 TCA Rookie of the Year Jeff Sexton in the No. 89 TechSport Racing Subaru BRZ tS.

The Mazda Global MX-5 Cup cars will have the entries of Jenny Gannett in the No. 10 Ian Lacy Racing Mazda and Moisey Uretsky of Russia in the No. 55 Murillo Racing Mazda.

Event/Circuit:
1.97-mile, 12-turn permanent road circuit

Qualifying: (All times listed are PDT)

Friday, July 13

2:45 PM – 3:05 PM Pirelli World Challenge – Touring Car

6:30 PM – 6:50 PM Pirelli World Challenge – TCR/TCA

Saturday, July 14

9:10 AM – 9:30 AM Pirelli World Challenge GT SprintX

10:50 AM – 11:35 AM Pirelli World Challenge – GTS Sprint X

Races: (All times listed are PDT)

Live Internet Telecast (on http://www.world-challenge.com)

9:35 AM – 10:15 AM Pirelli World Challenge – Touring Car Round 7 Race (40 minutes)

1:10 PM – 2:10 PM Pirelli World Challenge – GT SprintX Round 7 Race (60 minutes)

2:25 PM – 3:05 PM Pirelli World Challenge – TCR/TCA Round 7 Race (40 minutes)

4:40 PM – 5:40 PM Pirelli World Challenge – GTS SprintX Round 7 Race (60 minutes)

Sunday, May 28 (All times listed are PDT)

10:40 AM – 11:20 AM Pirelli World Challenge – TCR/TCA Round 8 Race (40 minutes)

11:55 AM – 12:55 PM Pirelli World Challenge – GTS SprintX Round 8 Race (60 minutes)

2:25 PM – 3:25 PM Pirelli World Challenge – GT SprintX Round 8 Race (60 minutes)

3:40 PM – 4:20 PM Pirelli World Challenge – Touring Car Round 8 Race (40 minutes)

Race Lengths:
60 minutes (GT SprintX, GTS SprintX)

40 minutes (TCR/TC/TCA)

Television (on CBS Sports Network): All times listed re: CBS broadcasts are Eastern.

GT SprintX: July 22, 3:00 p.m.

GTS SprintX: July 25, 8:00 p.m.

TCR/TCA: July 29, 6:00 p.m.

TC: July 29, 5:00 p.m.

MX-5 Cup | Round 12 – VIR

More RACER